MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customers allegation was able to be confirmed.During the device evaluation it was observed that the battery could not be removed due to damage of the card slot caused by external factors.It was also observed that the coating of the light guide serpentine was peeling due to buckling.It was observed that there were stains on the light guide bundle due to external factors.It was also observed that the curved rubber adhesive was missing.Also, the watertightness was not maintained due to holes in the curved rubber caused by external factors.It was observed that the watertightness of the forceps channel was not maintained due perforation caused by external factors.It was also observed that the watertightness of the digital camera section was not maintained due to damage caused by external factors.It was observed that the bending angle was insufficient due to elongation of the angle wire.Lastly, scratches were observed on the following unit components due to external factors: the operational part, operation unit cover, the grip, and on the up-down plate.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the airway mobilescope battery could not be removed.There was no patient/user harm or injury reported, due to the event.Upon device return and evaluation it was observed that the coating on the light guide serpentine was peeling off, which is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported event.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause for this issue was not established.However, we presume that the defect was caused by stress of repeated use, external factors, or handling.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿5.10 maintenance inspection visually inspect all parts.If necessary, clean them again.Instruments should be treated with lubricants in every reprocessing cycle to maintain their function and to protect them from corrosion and aging.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15710806
Report Number9610595-2022-03553
Device Sequence Number12389285
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown